Alert archive / Florida / Special Weather Statements in 2015

Special Weather Statement, NWS Melbourne, FL

July 29, 2015Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 29, 2015, 4:12 PM EDT for Lake County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2015, 4:12 PM EDT (20:12 UTC)
Expired
Jul 29, 2015, 5:15 PM EDT
In force
63 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Tampa radar (KTBW), 114 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2015-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2015-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1437 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WWUS82 KMLB 292012
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
412 PM EDT WED JUL 29 2015
 
FLZ045-144-292115-
SOUTHERN LAKE COUNTY FL-ORANGE FL-
412 PM EDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE AND
SOUTHWESTERN ORANGE COUNTIES UNTIL 515 PM EDT...

AT 411 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FERNDALE...MOVING SOUTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLERMONT...APOPKA...OCOEE...WINTER GARDEN...GROVELAND AND MASCOTTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2870 8189 2871 8156 2836 8154 2837 8195
TIME...MOT...LOC 2011Z 351DEG 9KT 2864 8177 

$$

WEITLICH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:53 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 29, 2:53 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
253 PM EDT WED JUL 29 2015

.DISCUSSION...
TONIGHT-FRI NIGHT...MID LEVEL/500MB HIGH CENTERS OVER THE SOUTHERN
PLAINS AND THE DESERT SOUTHWEST AND IN THE ATLANTIC SOUTHEAST OF
FLORIDA MOVE LITTLE AS DOES THE MID LEVEL/500MB TROUGHING OVER
FLORIDA BETWEEN THE TWO HIGH CENTERS. IMPULSES OF MID LEVEL
ENERGY/VORTICITY CONTINUE TO MOVE SOUTHWEST TO NORTHEAST OVER
FLORIDA. SURFACE TROUGHING STRETCHING FROM THE NORTH CENTRAL GULF OF
MEXICO ACROSS SOUTHERN GEORGIA NORTH FLORIDA AND ALONG THE U.S. EAST
COAST MOVES LITTLE THIS PERIOD. PRECIPITABLE WATER VALUES ARE
FORECAST TO REMAIN AT OR ABOVE 2 INCHES FOR CENTRAL FLORIDA. CURRENT
60 POP FOR THURSDAY AND FRIDAY LOOKS GOOD. AS IN PREVIOUS
DAYS...LINGERING ISOLATED/SCATTERED LIGHT RAIN OR AN ISOLATED STORM
THROUGH MID EVENING WEDNESDAY AND THURSDAY THEN SOME BREAKING OF THE
CLOUDINESS AFTER MIDNIGHT. HIGHS AROUND 90 AND LOWS IN THE MID AND
UPPER 70S.

PREVIOUS

WEEKEND...PLAINS MID/UPPER ANTICYCLONE WILL SLOWLY RETROGRADE WHILE
TROUGH GRADUALLY DIGS IN OVER THE EASTERN CONUS.  WEAK CUT OFF LOW
EAST OF THE WATERS EARLY SHOULD SHEAR OUT BY SUNDAY AS THE EASTERN
TROUGH DIGS. THE MODELS DO NOT SHOW MUCH SUBSIDENCE/DRYING ON THE
BACK SIDE OF THIS LOW AND KEEP PRECIPITABLE WATER VALUES 2 INCHES OR
GREATER THROUGH MOST OF THE PERIOD. ADDITIONALLY...MID LEVEL TEMPS
WILL COOL SLIGHTLY TO AROUND MINUS 7 CELSIUS. EXPECT THIS WILL LEAD
TO AN OVERALL GREATER COVERAGE OF STORMS WITH INCREASED LIGHTNING
ACTIVITY.

STEERING FLOW WILL GRADUALLY WEAKEN...BUT WITH LOW LEVEL RIDGE
SUPPRESSED TO THE SOUTH PROVIDING SOUTHWEST FLOW...SUFFICIENT
FOCUSING FOR STORMS WILL EXIST OVER THE EASTERN SIDE OF THE
PENINSULA.

MOS/CONSENSUS POPS ARE ABOUT 50-60 PERCENT THROUGH THE PERIOD AND
SEE NO REASON TO DIFFER FROM THEM.

MON-WED...THE MODELS SHOW ATLANTIC RIDGE BUILDING BACK ACROSS THE
PENINSULA WED AS THE EASTERN CONUS TROUGH LIFTS AND SOUTHERN
EXTENSION INTO FLORIDA SHIFTS WEST OVER THE GULF OF MEXICO. THIS
REPRESENTS A DELAYED TREND THOUGH...SO EXPECT MOISTURE TO REMAIN
HIGH AND POPS 50 PERCENT OR A LITTLE HIGHER SEEM WARRANTED...EXCEPT
POSSIBLY TRENDING LOWER WED...IF RIDGE DOES INDEED BUILD BACK INTO
CENTRAL FLORIDA.

&&

.AVIATION...
SCT SHRA/ISOLD TSRA WITH TEMPO IFR CIGS/VSBYS WITH ANY CONVECTION
WITH A FEW GUSTS TO 35KTS. VICINITY OF TAF SITES STILL A GOOD CALL
FOR THE AFTERNOON. PATCHES OF LEFTOVER LIGHT RAIN FROM EARLIER
STORMS THROUGH MID EVENING. LOW CLOUDS FROM AROUND 09Z/LATE
OVERNIGHT THROUGH 14Z/MID MORNING THURSDAY.

&&

.MARINE...
BUOYS RECORDING SOUTHWEST WINDS 5 TO 10 KNOTS AT THE COAST
AND NEARSHORE...AND 15 TO 20 KNOTS AT BUOY 010 AT 12NM OFFSHORE. THE
OUTLIER WAS THE CMAN AT SAINT AUGUSTINE WHERE THE WIND WAS NORTHWEST
AT 5 TO 10 KNOTS.

WINDS FORECAST TO SHIFT TO THE NORTHWEST AND NORTH DURING THE DAY AS
LOW PRESSURE OFF NORTHEAST AND CENTRAL FLORIDA TRACKS EAST INTO THE
ATLANTIC. WINDS LOOK LIGHT ENOUGH TO ALLOW FOR AN ONSHORE WIND
DOWN TO AT LEAST SEBASTIAN INLET IN THE AFTERNOON.

THU-FRI...SURFACE RIDGE AXIS WILL REMAIN SUPPRESSED TO THE SOUTH.
THE PRESSURE GRADIENT LOOKS LIKE IT WILL SUPPORT SOUTHWEST WINDS
AROUND 10 KNOTS NEAR SHORE AND 10 TO 15 KNOTS IN THE OUTER WATERS.
MID LEVEL WIND FLOW IS FORECAST TO WEAKEN BUT WINDS IN THE LOWER
PORTION OF THE ATMOSPHERE OUT OF THE WEST LOOK SUFFICIENT TO PUSH
STORMS OFF THE PENINSULA INTO THE ATLANTIC WATERS. COVERAGE LOOKS
RATHER HIGH AND STORMS SHOULD START TO PRODUCE MORE FREQUENT
LIGHTNING STRIKES.

WEEKEND...LITTLE CHANGE IN THE MOIST SOUTHWEST WIND FLOW REGIME.
BOATERS SHOULD CONTINUE TO BE VIGILANT FOR MARINE STORMS...
ESPECIALLY DURING THE AFTERNOON AND EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  92  74  90 /  20  70  30  50
MCO  75  90  75  91 /  20  70  30  50
MLB  74  90  74  90 /  20  70  40  60
VRB  73  91  73  89 /  20  70  40  70
LEE  77  91  76  91 /  20  70  30  50
SFB  76  92  75  91 /  20  70  30  50
ORL  76  91  76  91 /  20  70  30  50
FPR  72  90  73  89 /  20  60  50  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

IMPACT WX...PENDERGRAST
FORECASTS...WIMMER
Hazardous weather outlook, Jul 29, 11:50 AM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1150 AM EDT WED JUL 29 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-292100-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1150 AM EDT WED JUL 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...A CONTINUING WARM AND MOIST ATMOSPHERE IN
WILL ALLOW FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED
STORMS THROUGH THE AFTERNOON HOURS. ACTIVITY WILL GENERALLY MOVE
TOWARD THE EAST...THOUGH SEA BREEZE DEVELOPMENT ALONG THE VOLUSIA
COAST MAY PUSH A FEW STORMS INLAND.

THE PRIMARY STORM THREATS WILL BE DEADLY CLOUD-TO-GROUND LIGHTNING
AND OCCASIONAL HEAVY RAINFALL. STRONGER SHOWERS AND STORMS MAY
PRODUCE WIND GUSTS AROUND 40 MPH.

.RIP CURRENT IMPACT...
A SMALL EASTERLY SWELL ALONG WITH THE APPROACH OF THE FULL MOON
WILL LEAD TO A MODERATE THREAT FOR RIP CURRENTS. THE THREAT WILL
BE GREATEST THROUGH MID AFTERNOON WITH LOW TIDE. ALWAYS SWIM NEAR
A LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
SHOWERS AND ISOLATED STORMS WILL DEVELOP ACROSS THE REGION THROUGH
THE AFTERNOON AND EVENING HOURS. ACTIVITY WILL GENERALLY MOVE TO
THE EAST AT 15 TO 20 KNOTS. STRONGER SHOWERS AND STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS OVER 35 KNOTS OVER INLAND LAKES
AS WELL AS THE INTRACOASTAL AND LOCAL ATLANTIC. MARINERS SHOULD
REMEMBER THAT GUSTY WINDS CAN ARRIVE WELL AHEAD OF RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
AN UNSETTLED WEATHER PATTERN AND ABOVE NORMAL RAIN CHANCES WILL
CONTINUE THROUGH THE PERIOD AS A WEAK SURFACE TROUGH CONTINUES TO
MEANDER ACROSS THE FLORIDA PENINSULA. DEEP MOISTURE POOLING NEAR
THE BOUNDARY WILL CONTINUE TO BRING SCATTERED TO NUMEROUS SHOWERS
AND LIGHTNING STORMS ACROSS THE REGION EACH AFTERNOON. THE PRIMARY
THREATS WITH STORMS WILL BE LIGHTNING STRIKES AND BRIEF DOWNBURST
WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOSES/PENDERGRAST

In the hours before

Special weather statement, Jul 29, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
412 PM EDT WED JUL 29 2015

FLZ045-144-292115-
SOUTHERN LAKE COUNTY FL-ORANGE FL-
412 PM EDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE AND
SOUTHWESTERN ORANGE COUNTIES UNTIL 515 PM EDT...

AT 411 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FERNDALE...MOVING SOUTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLERMONT...APOPKA...OCOEE...WINTER GARDEN...GROVELAND AND MASCOTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2870 8189 2871 8156 2836 8154 2837 8195
TIME...MOT...LOC 2011Z 351DEG 9KT 2864 8177

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:50 PM EDTSpecial Weather StatementMLBOrange40 min

Nearby

Special Weather Statements in Florida, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.